1 doctor weighed in:

Can you have withdrawal symptoms when you don't take Lexapro (escitalopram) for awhile?

1 doctor weighed in
Dr. Alan Wartenberg
Addiction Medicine

In brief: Yes

There is a discontinuation syndrome from ssri and snri antidepressants (lexapro or escitalopram is an ssri), which can include irritability, sleep problems, anxiety, muscle spasms and other things.
These drugs should be tapered (or replaced with another ssri) if they are going to be discontinued. The syndrome usually only lasts a week or two, and doesnt result in serious complications.

In brief: Yes

There is a discontinuation syndrome from ssri and snri antidepressants (lexapro or escitalopram is an ssri), which can include irritability, sleep problems, anxiety, muscle spasms and other things.
These drugs should be tapered (or replaced with another ssri) if they are going to be discontinued. The syndrome usually only lasts a week or two, and doesnt result in serious complications.
Dr. Alan Wartenberg
Dr. Alan Wartenberg
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors